Alert archive / Washington / Gale Warnings in 2014
Gale Warning 73, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 29, 2014, 8:52 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2014, 8:52 AM PDT (15:52 UTC)
- Expired
- Sep 30, 2014, 12:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHUS76 KSEW 291552 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 AM PDT MON SEP 29 2014 PZZ133-300000- /O.CAN.KSEW.SC.Y.0224.000000T0000Z-140930T0700Z/ /O.NEW.KSEW.SC.Y.0225.140929T1600Z-140930T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 852 AM PDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WIND AND WAVES...SOUTHERLY WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-300000- /O.UPG.KSEW.SC.Y.0224.140929T1900Z-140930T0100Z/ /O.NEW.KSEW.GL.W.0073.140929T1552Z-140930T0700Z/ /O.UPG.KSEW.GL.A.0033.140930T0100Z-140930T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 852 AM PDT MON SEP 29 2014 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND AND WAVES...WESTERLY WIND 25 TO 25 KNOTS THIS AFTERNOON AND EVENING WITH WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-300000- /O.EXT.KSEW.SC.Y.0224.140929T1600Z-140930T0100Z/ PUGET SOUND AND HOOD CANAL- 852 AM PDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
030 WHUS76 KSEW 292107 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 207 PM PDT MON SEP 29 2014 PZZ135-292215- /O.CAN.KSEW.SC.Y.0224.000000T0000Z-140930T0100Z/ PUGET SOUND AND HOOD CANAL- 207 PM PDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE BEEN SOUTH 10 TO 20 KNOTS AND WILL TURN SOUTHWEST BEHIND THE COLD FRONT. WIND WAVES 1 TO 3 FEET. $$ PZZ131-132-300515- /O.CON.KSEW.GL.W.0073.000000T0000Z-140930T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 207 PM PDT MON SEP 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...WESTERLY WIND RISING TO 25 TO 35 KNOTS THIS AFTERNOON AND EVENING WITH WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-300515- /O.CON.KSEW.SC.Y.0225.000000T0000Z-140930T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 207 PM PDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...SOUTHERLY WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. WIND SHIFTING TO SOUTHWEST BEHIND THE COLD FRONT AND BECOMING WEST WIND NEAR WHIDBEY AND CAMANO ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
968 WHUS76 KSEW 300341 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 841 PM PDT MON SEP 29 2014 PZZ131-132-300700- /O.CON.KSEW.GL.W.0073.000000T0000Z-140930T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 841 PM PDT MON SEP 29 2014 ...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PDT TONIGHT... * WAVES...3 TO 6 FEET...SUBSIDING OVERNIGHT. * WIND...WESTERLY 20 TO 35 KNOTS...EASING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-300700- /O.CON.KSEW.SC.Y.0225.000000T0000Z-140930T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 841 PM PDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE TO 5 TO 15 KNOTS AFTER MIDNIGHT. WIND WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
232 WHUS76 KSEW 300708 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1208 AM PDT TUE SEP 30 2014 PZZ131-132-301000- /O.EXP.KSEW.GL.W.0073.000000T0000Z-140930T0700Z/ /O.NEW.KSEW.SC.Y.0226.140930T0708Z-140930T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1208 AM PDT TUE SEP 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 3 AM PDT EARLY THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING. * WIND AND WAVES...WESTERLY WINDS OF 15 TO 25 KNOTS WILL GRADUALLY EASE OVERNIGHT. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-300815- /O.EXP.KSEW.SC.Y.0225.000000T0000Z-140930T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1208 AM PDT TUE SEP 30 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA OR 21 KNOTS. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 29, 3:20 AM PDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 29, 3:20 AM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PDT MON SEP 29 2014
.SYNOPSIS...A FRONT WILL BRING RAIN TO THE AREA TODAY. SHOWERS WILL
TAPER TUESDAY AND WEDNESDAY AS AN UPPER TROUGH OVER THE AREA
WEAKENS. AN UPPER RIDGE WILL BRING DRY WEATHER LATE IN THE WEEK.
&&
.SHORT TERM...A FRONT WILL MOVE ONSHORE TODAY. RAIN SHOULD REACH THE
COAST THIS MORNING...THEN MOVE INTO THE INTERIOR IN THE AFTERNOON.
SHOWERS WILL LINGER TONIGHT BEHIND THE FRONT...MOSTLY OVER THE
MOUNTAINS AND IN A PUGET SOUND CONVERGENCE ZONE OVER THE SEATTLE
AREA. SCATTERED SHOWERS WILL CONTINUE TUESDAY WITH AN UPPER TROUGH
OVER THE AREA. HIGH PRESSURE ALOFT WILL BEGIN TO BUILD OVER THE
AREA TUESDAY NIGHT AND WEDNESDAY FOR A DRYING TREND. A FEW SHOWERS
MAY LINGER...MAINLY OVER THE MOUNTAINS. HIGHS THE NEXT FEW DAYS WILL
BE SLIGHTLY BELOW NORMAL. SCHNEIDER
.LONG TERM...A BROAD UPPER RIDGE WILL BE OVER THE AREA THURSDAY
THROUGH SUNDAY. MOISTURE COMING OVER THE TOP OF THE RIDGE WILL GIVE
A THREAT OF RAIN AT TIMES BUT MODELS ARE HAVING A TOUGH TIME WITH
THE DETAILS AND ARE NOT SHOWING MUCH RUN TO RUN CONSISTENCY. FOR
NOW...CONFIDENCE IS REASONABLY HIGH THAT THURSDAY WILL BE DRY. A
LITTLE RAIN COULD AFFECT THE NORTHERN ZONES FRIDAY. THE GFS AND
ECMWF HAVE FLIP-FLOPPED WITH THE GFS NOW WETTER AND THE ECMWF MOSTLY
DRY. THERE IS PROBABLY A BETTER CHANCE OF RAIN SATURDAY FOR MOST
AREAS AS AN UPPER SHORT WAVE PUSHES THE MOISTURE A BIT FURTHER
SOUTH. SCHNEIDER
&&
.AVIATION...AN UPPER TROF AND ASSOCIATED CDFNT OFFSHORE WILL
CONTINUE MOVING E. WLY FLOW ALOFT WILL STRENGTHEN. THE CDFNT WILL
SWEEP ACROSS THE AREA DURING THE DAY TODAY. THIS FRONT SHOULD BE E
OF THE CASCADES BY 0000 UTC TUE. THE UPPER TROF WILL MOVE OVER THE
REGION THIS EVENING.
THERE WERE AREAS OF VSBYS AND CIGS AOB 1SM AND 300 FT...
RESPECTIVELY...EARLY THIS MORNING...PARTICULARLY OVER THE INTERIOR.
THE FOG AND CIGS WILL LIFT THIS MORNING AS THE LOW PRESSURE SYSTEM
APPROACHES. LOOK FOR CIGS TO BE MAINLY IN THE 1-2K FT RANGE BY 1800
UTC BUT THERE WILL BE AREAS OF VSBYS IN THE 3-5SM RANGE DUE TO -RA
BR...ESPECIALLY ON THE COAST. EXPECT SOME IMPROVEMENT THIS AFTERNOON.
KSEA...ANTICIPATE VSBYS/CIGS TO LIFT THIS MORNING. BY 1500 UTC...
CIGS WILL BE NEAR 1K FT. CIGS WILL LIFT INTO THE 2-3K FT RANGE THIS
AFTERNOON. SLY WINDS WILL INCREASE LATE THIS MORNING INTO THE 10-15
KT RANGE AND THERE WILL BE OCNL GUSTS NEAR 20 KT. FROPA IS EXPECTED
ABOUT 1800 OR 1900 UTC. PLEASE SEE THE TAF FOR SPECIFIC DETAILS.
&&
.MARINE...A COLD FRONT ABOUT 175 NM W OF THE WASHINGTON COAST WILL
SWEEP ACROSS THE AREA TODAY. GALE FORCE WINDS ARE EXPECTED TO
DEVELOP OVER THE STRAIT OF JUAN DE FUCA IN THE WAKE OF THIS FRONT. A
1025 MB HIGH OVER THE OFFSHORE WATERS AND LOWER PRES E OF THE
CASCADES WILL RESULT IN ONSHORE FLOW TONIGHT THROUGH TUE NIGHT.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE
FUCA...NORTHERN INLAND WATERS...AND PUGET SOUND AND HOOD CANAL.
.GALE WATCH CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA TONIGHT.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 6:58 PM PDT | Gale Watch | SEW | 14 hr | |
| Sep 29, 12:59 AM PDT | Small Craft Advisory | SEW | 114 min | |
| Sep 29, 2:53 AM PDT | Small Craft Advisory | SEW | 11 hr | |
| Sep 29, 8:52 AM PDT | Small Craft Advisory | SEW | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.